Alert archive / Michigan / Special Marine Warnings in 2008

Special Marine Warning 13, NWS Gaylord, MI

June 6, 2008

NWS Gaylord, MI issued this special marine warning at Jun 6, 2008, 6:01 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 6:01 PM EDT (22:01 UTC)
Expired
Jun 6, 2008, 6:55 PM EDT
In force
54 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jun 6, 4:17 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 6, 4:17 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT FRI JUN 6 2008

.DISCUSSION...BRIEF ONE TODAY GIVEN ONGOING WX. CONVECTIVE EVENT
PRETTY MUCH PLAYING OUT AS EXPECTED...WITH VORT LOBE/MODEST HEIGHT
FALLS AND ENCROACHING 110+KT JETLET DRIVING ASCENT AND CONVECTIVE
DEVELOPMENT IN A HIGHLY SHEARED ENVIRONMENT (0-6KM SHEAR RUNNING 50
KNOTS OR BETTER). MAIN THREAT FOR THE EVENING WILL BE POTENTIAL FOR
INITIALLY DISCRETE CELLS TO MERGE INTO A LINE BEFORE RAPIDLY EXITING
BY 00-02Z TIMEFRAME. 17Z APX RAOB BEARS OUT LINEAR POTENTIAL WELL
GIVEN STRONG SPEED SHEAR BUT LACK OF DIRECTIONAL TURNING...
COUPLED WITH MORE THAN SUFFICIENT DRY MID-LEVEL AIRMASS TO PROMOTE
DOWNDRAFTS (DCAPES RUNNING 1000 J/KG OR BETTER) AND SUBSEQUENT LINE
ORGANIZATION. AFTER THAT...LITTLE TO SPEAK OF THRU MUCH OF THE NIGHT
WITH LOSS OF SHORTWAVE/JET FORCING AND LOW LEVEL RIDGE AXIS BUILDING
BACK INTO THE REGION BY MORNING. COULD BE A FEW LINGERING SHOWERS
THRU 06Z AS LOW LEVEL JET REMAINS STRONG IN THE PRESENCE OF DEEP
MOISTURE...BUT BEST MASS CONVERGENCE WILL REMAIN WELL NORTH SO
DIFFICULT TO SEE ANYTHING WIDESPREAD BEHIND THE INITIAL LINE.
OVERNIGHT LOWS QUITE WARM IN THE 60S ONCE AGAIN PER LACK OF THERMAL
ADVECTION BEHIND PASSAGE OF WEAK TROUGH AXIS.

LAWRENCE

LONG TERM...WEVE GONE FROM A QUIET PATTERN TO AN ACTIVE PATTERN
OVER THE LAST WEEK AND IT LOOKS TO BE CONTINUING TO BE ACTIVE
THROUGH THE NEXT WEEK.

SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION AT THE SFC, WHILE
THE 500 AND 700 MB RIDGES MOVE EAST. THIS ALLOWS THE NEXT SYSTEM TO
MOVE TOWARD THE REGION. HOWEVER, NO PRECIPITATION IS EXPECTED.

SATURDAY NIGHT...AS THE 500 MB PATTERN FLATTENS (ORIENTS EAST-WEST),
THE FRONT LAYS OVER IN N LOWER. BOTH THE MODELS SHOW PRECIPITATION,
BUT THE GFS HAS SOME IN E UPPER AND THE NAM PRETTY MUCH HAS ALL OF
THE RAIN IN N LOWER. THIS WILL BE HARD TO PIN DOWN SO FOLLOWED THE
FLOW OF HIGHER POPS IN N LOWER BUT HAVE POPS IN E UPPER.

SUNDAY...THE BOTH MODELS CONTINUE SHOWERS AND THUNDERSTORMS THROUGH
THE DAY, AS THE FRONT SLOWLY MOVES THROUGH THE FORECAST AREA AND THE
SFC LOW TRACKS NORTHEAST OUT OF IOWA AND INTO LOWER MICHIGAN. SO
HAVE HIGHER CHANCE POPS IN THE FORECAST AS IT MOVES THROUGH.

SUNDAY NIGHT/MONDAY...WHILE THE FRONT STALLS OVER N LOWER THE RAIN
CONTINUES OVER THE REGION OVERNIGHT. THE MODELS HAVE TWO DIFFERENT
SCENARIOS FOR MONDAY, THOUGH. THE GFS BRINGS THE STORM THROUGH LOWER
MICHIGAN, WHILE THE SFC LOW ON THE NAM IS FARTHER SOUTH. WHICHEVER
ONE IS RIGHT, THE RAIN STOPS SHORTLY AFTER THE SYSTEM MOVES EAST AND
THE HIGH BUILDS INTO THE REGION, WHICH LOOKS TO BE OVERNIGHT ON
MONDAY SOMETIME.

EXTENDED (TUESDAY THRU FRIDAY)...TUESDAY, THE SFC LOW AND THE FRONT
IS THROUGH THE REGION, AND HIGH PRESSURE BUILDS INTO THE REGION.
WEDNESDAY, THE HIGH PRESSURE IS OVER THE REGION SO EXPECTING NO
RAIN. THURSDAY, THE CHANCE FOR RAIN RETURNS AS THE NEXT SYSTEM MOVES
INTO THE REGION. FRIDAY, THE COLD FRONT LOOKS TO BE PUSHING INTO THE
FORECAST AREA. SO EXPECTING THE CHANCE FOR RAIN STILL.

LUTZ

.PREV DISCUSSION... /ISSUED 122 PM EDT FRI JUN 6 2008/

.AVIATION...EXPECT CONVECTION TO CONTINUE TO SLOWLY FIRE INTO THE
AFTERNOON HOURS AS JET MAXIMUM/HEIGHT FALLS ADVANCE INTO THE AREA.
CONDITIONS SHOULD REMAIN VFR UNDER BKN/OVC CUMULUS DECK...WITH A
BROKEN LINE OF CONVECTION LIKELY FIRING ALONG OR JUST EAST OF A
LINE FROM KTVC/KPLN. THUS...EXPECT THE BEST CHANCES FOR MORE
ORGANIZED STORMS WILL BE NOTED AT KAPN 21-00Z TIMEFRAME...AND ANY
STORMS COULD EASILY BECOME SEVERE. FOR KPLN/KTVC WILL MAINTAIN
VICINITY MENTION AS DO NOT FORESEE WIDESPREAD ACTIVITY FOR THE TAF
SITES PROPER...BUT SOMETHING TO BE WATCHED. ANY CONVECTION SHOULD
RAPIDLY EXIT THE PICTURE THIS EVENING...LEAVING CLEARING SKIES AS
WEAK HIGH PRESSURE BUILDS OVERHEAD. LOW LEVEL WIND SHEAR AGAIN A
CONCERN THRU THE NIGHT AS LOW LEVEL JET REMAINS STRONG...WITH
GUSTY SURFACE WINDS RETURNING TO ALL AREAS BY LATE SATURDAY
MORNING AS MIXING/RETURN FLOW ENSUES.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LMZ323-341-342-
     344>346.

LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LHZ345-347>349.

LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR LSZ321.

&&
Hazardous weather outlook, Jun 6, 4:27 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EDT FRI JUN 6 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
072330-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
427 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MICHIGAN THIS EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE...THROUGH 10 PM. DAMAGING WIND
GUSTS TO 70 MPH...HAIL UP TO PENNY SIZE...AND ISOLATED TORNADOES
ARE POSSIBLE. PLEASE SEE ONGOING TORNADO WATCH FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT. A FEW STORMS
COULD BE SEVERE...ESPECIALLY IN EASTERN UPPER AND NORTHWEST LOWER
MICHIGAN. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS.

THUNDERSTORMS ARE ALSO IN THE FORECAST FOR SUNDAY THROUGH
TUESDAY AND AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS PLEASE RELAY ANY DAMAGE
REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 6, 5:10 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
510 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     LUCAS                   44.22N 85.28W
06/06/2008                   MISSAUKEE          MI   PUBLIC

            POWER LINES DOWN

&&

SMITH
Local storm report, Jun 6, 5:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
525 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     8 ESE ROSE CITY         44.38N 83.97W
06/06/2008  E60 MPH          OGEMAW             MI   PUBLIC

            POWER LINES DOWN

&&

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:44 PM EDTDense Fog AdvisoryAPX7 hr
Jun 6, 4:11 PM EDTTornado WarningAPXMissaukee, Wexford47 min
Jun 6, 4:35 PM EDTSpecial Marine WarningAPX55 min
Jun 6, 4:38 PM EDTSevere Thunderstorm WarningAPXAlcona, Crawford, Iosco, Ogemaw, Oscoda, Roscommon47 min
Jun 6, 5:02 PM EDTTornado WarningAPXAlcona, Iosco, Ogemaw, Oscoda43 min
Jun 6, 5:04 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Gladwin, Iosco71 min
Jun 6, 5:15 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency, Otsego, Presque Isle60 min
Jun 6, 5:17 PM EDTTornado WarningAPXArenac43 min
Jun 6, 5:27 PM EDTSpecial Marine WarningAPX63 min
Jun 6, 5:35 PM EDTSpecial Marine WarningAPX115 min
Jun 6, 5:39 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac35 min
Jun 6, 6:00 PM EDTTornado WarningAPXAlpena, Presque Isle30 min
Jun 6, 6:04 PM EDTSpecial Marine WarningAPX56 min
Jun 6, 6:36 PM EDTSpecial Marine WarningAPX54 min
Jun 6, 7:27 PM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet33 min
Jun 6, 7:30 PM EDTSpecial Marine WarningAPX60 min
Jun 6, 7:58 PM EDTTornado WarningAPXMissaukee, Roscommon37 min

Nearby

Special Marine Warnings in Michigan, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.